MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. 26G (1.9 FR) X 1.9 CM BD INTROSYTE-N AUTOGUARD SHIELDED INTRODUCER; INTERVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. 26G (1.9 FR) X 1.9 CM BD INTROSYTE-N AUTOGUARD SHIELDED INTRODUCER; INTERVASCULAR CATHETER
Catalog Number 384008
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a breakage occurred during use with a 26g (1.9 fr) x 1.9 cm bd introsyte-n autoguard shielded introducer.The following information was provided by the initial reporter.I received a risk master from nicu regarding a bd 26 gauge introsyte-n autoguard shielded introducer.It states that the introducer tore and broke while trying to tear it apart.They were unable to get the introducer off and had to pull the picc out and restick.Can you hook me up with the person i should report this to at bd? this has happened a few times since february.Thank you." per phone call: specified that the product # 384008 and lot # 8297893 was the affected device.She did not have any specific dates or patient info in their system and had just heard about the past issues via word of mouth from the nurses.No issues or harm just had to restick the infant.She has the broken device and can send it back." 1 of 2 complaints.
 
Event or Problem Description
It was reported that a breakage occurred during use with a 26g (1.9 fr) x 1.9 cm bd introsyte-n autoguard shielded introducer.The following information was provided by the initial reporter, i received a risk master from nicu regarding a bd 26 gauge introsyte-n autoguard shielded introducer.It states that the introducer tore and broke while trying to tear it apart.They were unable to get the introducer off and had to pull the picc out and restick.Can you hook me up with the person i should report this to at bd? this has happened a few times since february.Thank you." per phone call: specified that the product # 384008 and lot # 8297893 was the affected device.She did not have any specific dates or patient info in their system and had just heard about the past issues via word of mouth from the nurses.No issues or harm just had to restick the infant.She has the broken device and can send it back." 1 of 2 complaints.
 
Additional Manufacturer Narrative
H.6.Investigation: bd received 49 introsyte-n autoguard introducer 26 gauge units from lot 8297893 for evaluation.There were 47 returned units in sealed packaging and 2 used units in opened packages.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned sealed units and observed no physical/mechanical damage to the units.The units all had the appropriate indicators and no resistance was felt when attempting to peel the sheath.Next, the two used units were inspected and they were missing the appropriate indicators and resistance was felt during peeling.Based off the visual inspection and testing the engineer was able to verify the reported defect.This was determined to have been a manufacturing defect, having the heat too high during the tipping process.

Brand Name
26G (1.9 FR) X 1.9 CM BD INTROSYTE-N AUTOGUARD SHIELDED INTRODUCER
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8744475
Report Number1710034-2019-00689
Device Sequence Number14084174
Product Code DYB
UDI-Device Identifier50382903840088
UDI-Public50382903840088
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K020834
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Catalogue Number384008
Device Lot Number8297893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2019
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer06/07/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;